Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

The Ehrhart polynomial of a lattice $n$-simplex


Authors: Ricardo Diaz and Sinai Robins
Journal: Electron. Res. Announc. Amer. Math. Soc. 2 (1996), 1-6
MSC (1991): Primary 52B20, 52C07, 14D25, 42B10, 11P21, 11F20, 05A15; Secondary 14M25, 11H06
MathSciNet review: 1405963
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of counting the number of lattice points inside a lattice polytope in $\mathbb {R}^{n}$ has been studied from a variety of perspectives, including the recent work of Pommersheim and Kantor-Khovanskii using toric varieties and Cappell-Shaneson using Grothendieck-Riemann-Roch. Here we show that the Ehrhart polynomial of a lattice $n$-simplex has a simple analytical interpretation from the perspective of Fourier Analysis on the $n$-torus. We obtain closed forms in terms of cotangent expansions for the coefficients of the Ehrhart polynomial, that shed additional light on previous descriptions of the Ehrhart polynomial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 52B20, 52C07, 14D25, 42B10, 11P21, 11F20, 05A15, 14M25, 11H06

Retrieve articles in all journals with MSC (1991): 52B20, 52C07, 14D25, 42B10, 11P21, 11F20, 05A15, 14M25, 11H06


Additional Information

Ricardo Diaz
Affiliation: Department of Mathematics, University of Northern Colorado, Greeley, Colorado 80639
Email: rdiaz@bentley.univnorthco.edu

Sinai Robins
Affiliation: Department of Mathematics, UCSD 9500 Gilman Drive, La Jolla, CA 92093-0112
Email: srobins@ucsd.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-96-00001-7
PII: S 1079-6762(96)00001-7
Keywords: Lattice polytopes, Ehrhart polynomials, Fourier analysis, Laplace transforms, cones, Dedekind sums
Received by editor(s): August 4, 1995
Received by editor(s) in revised form: December 1, 1995
Additional Notes: Research partially supported by NSF Grant #9508965.
Communicated by: Svetlana Katok
Article copyright: © Copyright 1996 American Mathematical Society